Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 10, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at May 24, 2010, 11:22 AM CDT for 7 counties in Iowa. It took effect at May 24, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 11:22 AM CDT (16:22 UTC)
- In effect from
- May 24, 2010, 12:00 PM CDT
- Expired
- May 24, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Emmet County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2683 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WWUS73 KDMX 241622 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1122 AM CDT MON MAY 24 2010 ...WINDY AND GUSTY CONDITIONS ACROSS NORTH WESTERN IOWA THIS AFTERNOON... .INCREASING PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL BRING GUSTY SOUTHERLY WINDS TO PORTIONS OF NORTH WESTERN IOWA THROUGH THE AFTERNOON HOURS. WINDS AND GUSTS WILL DIMINISH IN THE LATE AFTERNOON AND EVENING HOURS. IAZ004-005-015-023-024-033-034-250000- /O.NEW.KDMX.WI.Y.0010.100524T1700Z-100525T0000Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY 1122 AM CDT MON MAY 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THE EARLY AFTERNOON HOURS...WITH WINDS BETWEEN 20 TO 35 MPH...AND GUSTS TO AROUND 45 MPH AT TIMES THIS AFTERNOON. * IMPACTS...DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WILKINS
2 follow-up statements
333 WWUS73 KDMX 242043 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT MON MAY 24 2010 ...WINDY AND GUSTY CONDITIONS ACROSS NORTH WESTERN IOWA LATE THIS AFTERNOON... .INCREASING PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL BRING GUSTY SOUTHERLY WINDS TO PORTIONS OF NORTH WESTERN IOWA THROUGH THE EARLY EVENING HOURS. WINDS AND GUSTS WILL DIMINISH IN THE EVENING NEAR SUNSET. IAZ004-005-015-023-024-033-034-250000- /O.CON.KDMX.WI.Y.0010.000000T0000Z-100525T0000Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY 343 PM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...SOUTH WINDS WILL REMAIN GUSTY THROUGH THE LATE AFTERNOON HOURS...WITH WINDS BETWEEN 25 TO 35 MPH...AND GUSTS TO AROUND 45 MPH AT TIMES. * IMPACTS...DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WILKINS
343 WWUS73 KDMX 250001 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 701 PM CDT MON MAY 24 2010 IAZ004-005-015-023-024-033-034-250115- /O.EXP.KDMX.WI.Y.0010.000000T0000Z-100525T0000Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY 701 PM CDT MON MAY 24 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS WILL GRADUALLY DIMINISH TO 15 TO 25 MPH THIS EVENING. $$ MOYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 24, 6:15 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, May 24, 6:15 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 615 AM CDT MON MAY 24 2010 .UPDATED 24/12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... WARM AIR ADVECTION OVER THE WEST CONTINUES TO SPARK SOME SHOWERS AND ISO THUNDER FROM SW IOWA THROUGH NE AND KS EARLY TODAY. MODELS AT ODDS WITH ACTIVITY. NAM PICKING IT UP THE BEST WHILE GFS/WRF NOT SHOWING ANY ACTIVITY IN REAL TIME. H850 FLOW REMAINS STRONGER OVER THE WEST TODAY AND WEAK ACTIVITY SHOULD CONTINUE TO EXPAND NORTH THROUGH THE MORNING HOURS...AND POSSIBLY REDEVELOP WEST DURING THE AFTERNOON. UNLIKE THE PAST 2 DAYS...SOME COOLING IS EVIDENT AT H700 WHICH WOULD SUPPORT SLIGHTLY BETTER CHANCES OF SOME CU AND -TSRA DEVELOPMENT DURING THE PEAK DAYTIME HEATING. GFS BUFR SOUNDING SHOWS 3500 TO 4000 J/KG AT KDSM THIS AFTERNOON WITH SOME 25 TO 60 MLCIN TO OVERCOME. WILL LEAVE A CHANCE FOR SHOWERS/ISO THUNDER WEST TODAY MAINLY IN THE STRONGER H850 WIND FIELD WEST WHERE FORCING APPEARS A LITTLE BETTER. TEMPS A BIT TRICKY TODAY BUT LOOK WARMER EAST THAN WEST. CURRENT CLOUD TRENDS AND EVENTUAL CLOUD FIELDS GIVE THE EAST A BETTER OPPORTUNITY TO SEE SOME SUN THAN THE WEST. GFS APPEARS TO BE THE MORE OPTIMISTIC MODEL WITH REGARD TO SUN AND LESS RAIN WHILE THE NAM HINTS AT MORE SHOWERS AND CLOUDS. .LONG TERM /TONIGHT THROUGH SUNDAY/... VERY STRONG NEG TILT TROF WILL LIFT NWD ALONG THE WEST SIDE OF THE UPR RDG TNGT INTO TUE. THIS SHUD KEEP MOST OF THE PCPN TO THE W OF IA UNTIL AFT MID WHEN THE CDFNT STARTS TO MAKE EWD PROGRESS. WILL PUSH THE TSRA ABOUT HALF WAY ACRS THE CWA BY 25/12Z AND SPREAD IT EAST DURG THE DAY. H7 TEMPS FALLING BY LATER THIS AFTN THRU TNGT AND BY TUE TEMPS FALL TO +5-7 C. WILL GO WITH STRONG CHC TO LKLY POPS WITH MULTI-CELLULAR DVLPMT EXPECTED. A BRIEF SLACKENING OF THE PCPN AREA TUE EVE WITH LKLY POPS AGAIN MUCH OF THE CWA AFT MIDN AS WAVE LFTS NEWD ALNG FNTL BNDRY IN RESPONSE TO SCNDRY S/WV RIDING UP THE UPR RDG. WHOLE SYS WILL GRADUALLY SHFT SEWD AS SFC HIGH PRES BLDS IN FM THE N WED NGT THRU LATE WEEK. NOT A GREAT DEAL OF COOLING...BUT TEMPS SHUD FALL 5-8 DEG POST FROPA WITH DP'S FALLING OFF ABT 10 DEG. LTL CHNG INTO THE WKND WITH NEXT CHC FOR PCPN HOLDING OFF UNTIL SFC RDG SHIFTS E ON SUN. && .AVIATION... 24/12Z...UNSTABLE AIR REMAINS ACROSS THE AREA WITH A COOLER H700 TEMP TODAY OVER THE REGION. SOME ACCAS AND WEAK SHOWERS OVERNIGHT HAVE DIMINISHED. H850 FLOW IS STRONGER OVER THE WEST AND EXPECT THAT IF ANY SHOWERS DEVELOP...WILL BE HERE. HAVE ADDED CB FOR KFOD TODAY BUT THE REMAINDER OF THE REGION SHOULD REMAIN QUIET. WINDS WILL BE QUITE STRONG AGAIN ACROSS THE WEST WITH GUSTS OVER 30 MPH DURING THE DAY AND DIMINISHING THIS EVENING. CIGS LOOK TO REMAIN VFR TODAY WITH SOME LOWERING WEST THIS EVENING...POSSIBLY TO MVFR WITH ONSET OF SHOWERS WEST AFT 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...MS MAY 10 AVIATION...KLP
Hazardous weather outlook, May 24, 7:46 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 746 AM CDT MON MAY 24 2010 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081-082-092- 093-251100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 746 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO TONIGHT...WITH THE BEST CHANCE AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY...AND INTO EARLY THURSDAY SOUTH OF INTERSTATE 80. THE SEVERE THREAT IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075-083>086- 094>097-251100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR- WAYNE-APPANOOSE-DAVIS- 746 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY...AND INTO EARLY THURSDAY SOUTHEAST OF A WATERLOO...DES MOINES...CRESTON LINE. THE SEVERE THREAT IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMALL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.